MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
During these incidents the surgeon was utilizing the planar work flow and did not feel that the robotic arm was aligning properly while preparing for the proximal tibial cut.The saw blade did not look like it was being captured correctly live, with the image on the screen not matching the position on the operating table.We went through our usual trouble shooting check-list and re-registered the robot, which did not seem to solve the issue.The surgeon didn't feel comfortable proceeding with the proximal tibial resection using the sawblade, and switched to the burr only workflow.He again did not feel as if the robot was properly aligned during bone prep while aligning for the posterior tibial post hole case type / application: pka 3.0.
 
Additional Manufacturer Narrative
Reported event.An event regarding arm haptic issue involving a mako pka software was reported.The event was confirmed.Method & results product evaluation and results: review of the case session files noted the following: " the root cause leading to poor tibial resection alignment may be attributed to a suboptimal tibial bone registration.Secondary contributors are failure to lower the robot during robot registration, and poor joint and robot registration setup.Please consider the following additional workflow improvements: 1.Tibial bone registration pattern for the rotational landmark failed to follow the recommended pattern (line 48).¿the tibial registration requires the user to acquire points along the tibial tuberosity¿ ¿failure to capture the distal tuberosity within the tibial bounds will affect the accuracy of the bone registration¿ ¿points should correspond to bone positions indicated on screen and be collected directly on bone surface.Failure to collect points correctly may result in an inaccurate registration and may result in inaccurate bone resections.¿ 2.The lift mechanism was not fully seated during mako registration (line 18).¿ensure the mako lift mechanism has been lowered and the mako is down on its feet.An icon will appear in the main window if the mako has not been lowered onto the feet.¿ not seating the robotic arm will introduce error into the robot registration transform and a mismatch between the registered anatomy and the robotic arm¿s height.3.Array placement in camera field of view (line 71).The tibial array (cyan) was placed outside of the camera high accuracy zone when entering the first tibial cut.4.Joint position and orientation: maintain recommended joint tilt and knee height setup ranges (line 148, 148).Suboptimal positioning can lead to resection inaccuracy.Rotate the tibia ¿such that the stereotactic boundary medial lateral axis is parallel to the floor.¿ optimal joint setup is in the following ranges: o flexion: extension: 95°-110° o tilt (rotation): -6° to 6° (listed as ¿rotation¿ in the logs) o adjust the knee height until optimal placement is achieved (range = ±25 mm).5.Distance values above 200 mm between the burrlist and the robot registration cube center indicate an incorrect joint setup and or robot registration camera distance, see lines 102, 107, 152, 167, 172, and 177.Please be sure you can touch the camera and the base array during robot registration by extending one hand to the camera and the other to the base array.All pre-surgery checks passed, and the mako system was cleared for clinical use.Preventative maintenance was performed.J2 bump stops were aligned and all presurgery checks passed indicating the unit passed all tests and est requirements and was ready for clinical use." clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that robot was inspected with no reported discrepancies complaint history review: a review of complaints in trackwise shows no other similar complaints for pka software, arm haptic issue.Conclusions: based on the analysis of the relevant log files and session files, the alleged failure mode can be confirmed to have been caused due to user error.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23766807
Report Number3005985723-2025-00591
Device Sequence Number10594336
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown